Alert archive / Alabama / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this winter storm warning at Mar 4, 2015, 12:50 PM CST for 9 counties in Alabama. It took effect at Mar 5, 2015, 3:00 AM CST. It was in force for 12 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2015, 12:50 PM CST (18:50 UTC)
- In effect from
- Mar 5, 2015, 3:00 AM CST
- Expired
- Mar 5, 2015, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 4:40 AM CST | SLEET 0 | Detroit, AL | THUNDER SLEET WITH SOME ACCUMULATION STARTING |
| Mar 5, 5:19 AM CST | SLEET 0 | Guin, AL | SLEET BEGINNING TO ACCUMULATE |
| Mar 5, 5:52 AM CST | SLEET 0 | 9 N Fayette, AL | THUNDER SLEET WITH ACCUMULATIONS STARTING. |
| Mar 5, 6:04 AM CST | FREEZING RAIN 0 | Sulligent, AL | FREEZING RAIN AND SLEET BEGINNING IN LAMAR COUNTY WIL A LIGHT GLAZE FORMING. |
| Mar 5, 6:28 AM CST | SLEET 0 | Fayette, AL | SLEET AND FREEZING RAIN BEGINNING TO ACCUMULATE |
| Mar 5, 6:45 AM CST | SLEET 0.38 | Hackleburg, AL | SLEET STILL FALLING. |
| Mar 5, 6:52 AM CST | FREEZING RAIN 0 | Hayden, AL | SLEET AND FREEZING RAIN STARTED AND A LIGHT GLAZE HAS FORMED. |
| Mar 5, 6:57 AM CST | SLEET 0.5 | Hamilton, AL | |
| Mar 5, 7:02 AM CST | SLEET 0.5 | 4 Ssw Blooming Grove, AL | REPORTED IN THE CROSSVILLE COMMUNITY. SLEET STILL FALLING. ROADS BECOMING IMPASSABLE. |
| Mar 5, 7:20 AM CST | SLEET 1 | 1 S Haleyville, AL | REPORTED ON 14TH AVE. PRECIPITATION STILL FALLING. |
| Mar 5, 8:19 AM CST | FREEZING RAIN 0 | Nectar, AL | ICE REPORTED ON TREES AND GROUND ON HWY 45 IN NECTAR. |
| Mar 5, 9:00 AM CST | SLEET 1 | 1 Wsw Haleyville, AL | ONE INCH OF SLEET REPORTED AT THE CO-OP OBSERVING LOCATION IN HALEYVILLE. |
| Mar 5, 9:05 AM CST | FREEZING RAIN 0 | Nauvoo, AL | TREES STARTING TO HEAVILY ICE IN NAUVOO. VIA SOCIAL MEDIA. |
| Mar 5, 9:08 AM CST | SLEET 0 | Twin, AL | SLEET AND FREEZING RAIN CAUSING THICK SLUSH ON ROADWAYS BECOMING FROZEN IN SPOTS. |
| Mar 5, 9:44 AM CST | FREEZING RAIN 0 | Fayette, AL | FREEZING RAIN NOW FALLING IN THE CITY OF FAYETTE. |
| Mar 5, 10:00 AM CST | FREEZING RAIN 0 | 4 Wnw Reform, AL | FREEZING RAIN BEING REPORTED IN COAL FIRE. |
| Mar 5, 10:48 AM CST | SLEET 0 | Samantha, AL | SLEET NOW BEING REPORTED IN SAMANTHA VIA SOCIAL MEDIA. |
| Mar 5, 10:55 AM CST | SLEET 1 | Guin, AL | ONE INCH OF SLEET AND ICE ACCUMULATION IN GUIN. VIA SOCIAL MEDIA. |
| Mar 5, 11:07 AM CST | SLEET 1 | Bear Creek, AL | ONE INCH OF ICE AND SLEET MEASURED IN BEAR CREEK VIA SOCIAL MEDIA. |
| Mar 5, 11:15 AM CST | SLEET 0 | Dora, AL | SLEET NOW BEING REPORTED IN DORA. |
| Mar 5, 11:16 AM CST | SLEET 0 | Kimberly, AL | SLEET NOW FALLING IN KIMBERLY. |
| Mar 5, 11:29 AM CST | SLEET 0 | Fultondale, AL | SLEET NOW BEGINNING IN FULTONDALE. |
| Mar 5, 11:34 AM CST | FREEZING RAIN 0 | Morris, AL | SLEET AND FREEZING RAIN NOW FALLING IN MORRIS. |
| Mar 5, 11:39 AM CST | SLEET 0 | Bryant Denny Stadium, AL | SLEET NOW REPORTED ON THE UNIVERSITY OF ALABAMA CAMPUS, FALLING HEAVILY. VIA SOCIAL MEDIA. |
| Mar 5, 11:39 AM CST | SLEET 0 | Pinson, AL | SLEET NOW FALLING IN PINSON. |
| Mar 5, 11:50 AM CST | FREEZING RAIN 0 | Sylvan Springs, AL | ICE BEING REPORTED AT THE INTERSECTION OF THOMPSON DRIVE AND HIGHWAY 269 NORTH. ICE ACCUMULATION ON MAILBOXES AND ELEVATED SURFACES. |
| Mar 5, 11:50 AM CST | SLEET 0 | Pleasant Grove, AL | HEAVY SLEET NOW REPORTED IN PLEASANT GROVE VIA SOCIAL MEDIA. |
| Mar 5, 12:03 PM CST | SLEET 0 | Birmingham, AL | SLEET NOW BEING REPORTED IN DOWNTOWN BIRMINGHAM, ALONG WITH RED MOUNTAIN. |
| Mar 5, 12:27 PM CST | SLEET 0 | 3 Se Irondale, AL | SLEET NOW REPORTED ON STONEBRIDGE ROAD. |
| Mar 5, 12:48 PM CST | SLEET 0 | Hoover, AL | SLEET REPORTED IN HOOVER. |
| Mar 5, 2:27 PM CST | SLEET 0.5 | N Vernon, AL | ONE HALF INCH OF SLEET REPORTED IN VERNON. REPORTED VIA SOCIAL MEDIA. |
| Mar 5, 2:35 PM CST | FREEZING RAIN 0 | 2 Se Bessemer, AL | ONE QUARTER INCH OF ICE MEASURED AT MORGAN ROAD AND HILLTOP ROAD. |
| Mar 5, 3:00 PM CST | FREEZING RAIN 0 | 3 Ene Moundville, AL | LESS THAN 1/10 INCH OF FREEZING RAIN GLAZE ON OBJECTS OFF MINK SLIDE ROAD. |
| Mar 5, 3:00 PM CST | SLEET 0.1 | 6 S Birmingham, AL | IN VESTAVIA NEAR HIGHWAY 31 AND CANYON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS44 KBMX 041850 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CST WED MAR 4 2015 ...WINTER STORM EXPECTED ON THURSDAY... .AN APPROACHING STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF FROZEN PRECIPITATION TO NORTHERN AND CENTRAL ALABAMA ON THURSDAY. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT... TEMPERATURES ARE EXPECTED TO RAPIDLY DECREASE BEHIND THE FRONT. AREAS OF RAIN WILL BEGIN TO CHANGE OVER TO FREEZING RAIN AND SLEET EARLY THURSDAY MORNING LASTING THROUGH THURSDAY AFTERNOON. THE SLEET MAY BE LIMITED TO JUST THE NORTHWEST. ICE ACCUMULATIONS COULD BE BE SUBSTANTIAL IN THE NORTHWEST. TEMPERATURES ARE NOT EXPECTED TO RETURN TO ABOVE FREEZING UNTIL FRIDAY AFTERNOON. ALZ011>015-017-050300- /O.UPG.KBMX.WS.A.0003.150305T0900Z-150305T2100Z/ /O.NEW.KBMX.WS.W.0002.150305T0900Z-150305T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA 1250 PM CST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT AMOUNTS OF ICE COMBINED WITH PERIODS OF SLEET AT TIME...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...WITH THE POSSIBILITY OF MIXING IN WITH SLEET AT TIMES. * TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO CORDOVA...TO ONEONTA. * ACCUMULATIONS...ICE TOTALS OF OVER THREE TENTHS FOR THE WARNED AREA. THERE COULD BE A VERY SMALL SECTION THAT RECEIVES SOME SLEET ACCUMULATION AS WELL...BUT THE BIGGEST CONCERN REMAINS ICING POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALZ018>020-022>026-030>032-034-050300- /O.NEW.KBMX.ZR.Y.0002.150305T0900Z-150305T2100Z/ ETOWAH-CALHOUN-CHEROKEE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY- ST. CLAIR-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM... ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...CENTREVILLE 1250 PM CST WED MAR 4 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY. * TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY AFTERNOON. * LOCATION...OF THE FREEZING RAIN WILL BE SOUTH OF AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO CORDOVA...TO ONEONTA. AS WELL AS NORTH OF LIVINGSTON...TO PELHAM...TO PELL CITY...TO ANNISTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED. && $$
5 follow-up statements
929 WWUS44 KBMX 050239 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 839 PM CST WED MAR 4 2015 ...WINTER STORM EXPECTED ON THURSDAY... .AN APPROACHING STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF FROZEN PRECIPITATION TO CENTRAL ALABAMA ON THURSDAY. A STRONG ARCTIC FRONT WILL MOVE THROUGH THE AREA OVERNIGHT WITH MUCH COLDER AIR MOVING INTO THE REGION. AREAS OF RAIN WILL BEGIN TO CHANGE OVER TO FREEZING RAIN AND SLEET EARLY THURSDAY MORNING LASTING THROUGH THURSDAY AFTERNOON. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA WHERE ACCUMULATION SLEET WILL BE POSSIBLE AS WELL. TEMPERATURES ACROSS NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON. ALZ011>015-017-051200- /O.CON.KBMX.WS.W.0002.150305T0900Z-150305T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA 839 PM CST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...WITH MINOR SLEET ACCUMULATIONS POSSIBLE AS WELL. * TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO CORDOVA...TO ONEONTA. * ACCUMULATIONS...ICE TOTALS OF UP TO THREE-TENTHS OF AN INCH WILL BE POSSIBLE WITH SLEET ACCUMULATIONS UP TO TWO-TENTHS OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALZ018>020-022>026-030>032-034-051200- /O.CON.KBMX.ZR.Y.0002.150305T0900Z-150305T2100Z/ ETOWAH-CALHOUN-CHEROKEE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY- ST. CLAIR-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM... ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...CENTREVILLE 839 PM CST WED MAR 4 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * TIMING...FROM 3 AM THURSDAY MORNING THROUGH 3 PM THURSDAY AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF A LIVINGSTON...TO PELHAM...TO PELL CITY...TO ANNISTON LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED. && $$
103 WWUS44 KBMX 050959 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CST THU MAR 5 2015 ...WINTER STORM TODAY... .AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION TO CENTRAL ALABAMA TODAY. AREAS OF RAIN WILL BEGIN TO CHANGE OVER TO FREEZING RAIN AND SLEET NORTHWEST THIS MORNING. THIS CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION WILL LAST INTO THE AFTERNOON HOURS. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. TEMPERATURES ACROSS FAR NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON. ALZ011>015-017-051800- /O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA 359 AM CST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...WITH MINOR SLEET ACCUMULATIONS POSSIBLE AS WELL. * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO CORDOVA...TO ONEONTA. * ACCUMULATIONS...ICE TOTALS OF UP TO THREE-TENTHS OF AN INCH WILL BE POSSIBLE WITH SLEET ACCUMULATIONS UP TO TWO-TENTHS OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALZ018>020-022>026-030>032-034-051800- /O.CON.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/ ETOWAH-CALHOUN-CHEROKEE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY- ST. CLAIR-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE... CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...PELHAM... ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...CENTREVILLE 359 AM CST THU MAR 5 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ROUGHLY ALONG AND NORTH OF A LIVINGSTON...TO ALABASTER... TO PELL CITY...TO ANNISTON LINE. * ACCUMULATIONS...ICE ACCUMULATION OF LESS THAN ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED. && $$
985 WWUS44 KBMX 051317 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 717 AM CST THU MAR 5 2015 ...WINTER STORM CONTINUES TODAY... .AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION TO CENTRAL ALABAMA TODAY. AREAS OF RAIN WILL CONTINUE TO CHANGE OVER TO FREEZING RAIN AND SLEET NORTHWEST THIS MORNING. THIS CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION WILL LAST INTO THE AFTERNOON HOURS. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. TEMPERATURES ACROSS FAR NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON. ALZ022>024-052100- /O.UPG.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/ /O.EXA.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/ PICKENS-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER 717 AM CST THU MAR 5 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER STORM WARNING FOR SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF GARDENDALE TO ALICEVILLE. * ACCUMULATIONS...SLEET ACCUMULATION ONE HALF TO THREE QUARTERS OF AN INCH AND FREEZING RAIN...ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$ ALZ011>015-017-052100- /O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA 717 AM CST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * EVENT...SIGNIFICANT ACCUMULATING ICE IN THE WARNED AREA...ALONG WITH SLEET ACCUMULATIONS POSSIBLE UP TO 1.5 INCHES. * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF A LINE FROM MILLPORT...TO CORDOVA...TO ONEONTA. * ACCUMULATIONS...ICE TOTALS OF UP TO THREE-TENTHS OF AN INCH WILL BE POSSIBLE WITH SLEET ACCUMULATIONS UP TO TWO-TENTHS OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS AND SOME SLEET...WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALZ018>020-025-026-030>032-034-052100- /O.CON.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/ ETOWAH-CALHOUN-CHEROKEE-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...PELHAM... ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO... CENTREVILLE 717 AM CST THU MAR 5 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ROUGHLY ALONG AND NORTH OF A LIVINGSTON...TO ALABASTER... TO PELL CITY...TO ANNISTON LINE. * ACCUMULATIONS...ICE ACCUMULATION OF LESS THAN ONE TENTH OF AN INCH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. BE PREPARED FOR AN UPGRADE TO A WINTER STORM WARNING IF NEEDED. && $$
438 WWUS44 KBMX 051918 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CST THU MAR 5 2015 ...WINTER STORM CONTINUES THIS AFTERNOON... .AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION TO CENTRAL ALABAMA TODAY. AREAS OF RAIN WILL CONTINUE TO CHANGE OVER TO FREEZING RAIN AND SLEET NORTHWEST THIS MORNING. THIS CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION WILL LAST INTO THE AFTERNOON HOURS. THE MOST SIGNIFICANT ACCUMULATIONS ARE EXPECTED ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. TEMPERATURES ACROSS FAR NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON. ALZ011>014-052030- /O.CAN.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/ MARION-LAMAR-FAYETTE-WINSTON- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...FAYETTE 118 PM CST THU MAR 5 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WINTER STORM WARNING. WINTER PRECIPITATION HAS MOVED OUT OF THE AREA. $$ ALZ018>020-025-026-030>032-034-052030- /O.CAN.KBMX.ZR.Y.0002.000000T0000Z-150305T2100Z/ ETOWAH-CALHOUN-CHEROKEE-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...PELHAM... ALABASTER...PELL CITY...MOODY...LIVINGSTON...EUTAW...GREENSBORO... CENTREVILLE 118 PM CST THU MAR 5 2015 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FREEZING RAIN ADVISORY. A WINTER WEATHER ADVISORY WILL REPLACE THE FREEZING RAIN ADVISORY THAT WILL BE OUT UNTIL 6 PM. $$ ALZ015-017-022>024-052100- /O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/ WALKER-BLOUNT-PICKENS-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER 118 PM CST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF GARDENDALE TO ALICEVILLE. * ACCUMULATIONS...SLEET ACCUMULATION ONE HALF TO THREE QUARTERS OF AN INCH AND FREEZING RAIN...ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$
273 WWUS44 KBMX 051922 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST THU MAR 5 2015 ...WINTER STORM CONTINUES THIS AFTERNOON... .AN ARCTIC FRONT WILL BRING ANOTHER ROUND OF FROZEN PRECIPITATION TO CENTRAL ALABAMA THIS AFTERNOON. AREAS OF RAIN CONTINUE TO CHANGE OVER TO FREEZING RAIN...SLEET AND SNOW THIS AFTERNOON. THIS CHANGEOVER ZONE WILL SLIDE SOUTHEASTWARD AND THE PRECIPITATION WILL LAST INTO THE AFTERNOON HOURS. TEMPERATURES ACROSS FAR NORTHWEST ALABAMA ARE NOT EXPECTED TO CLIMB ABOVE FREEZING UNTIL FRIDAY AFTERNOON. ALZ015-017-022>024-052100- /O.CON.KBMX.WS.W.0002.000000T0000Z-150305T2100Z/ WALKER-BLOUNT-PICKENS-TUSCALOOSA-JEFFERSON- INCLUDING THE CITIES OF...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER 122 PM CST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THROUGH 3 PM THIS AFTERNOON. * LOCATION...AREAS ALONG AND NORTH OF GARDENDALE TO ALICEVILLE. * ACCUMULATIONS...SLEET ACCUMULATION ONE HALF TO THREE QUARTERS OF AN INCH AND FREEZING RAIN...ICE ACCUMULATION OF UP TO A QUARTER OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$ ALZ018>021-025>028-030>036-039-060000- /O.NEW.KBMX.WW.Y.0005.150305T1922Z-150306T0000Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-SHELBY-ST. CLAIR-TALLADEGA-CLAY- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...LIVINGSTON...EUTAW...GREENSBORO...MARION... CENTREVILLE...CLANTON...ROCKFORD...DEMOPOLIS...LINDEN 122 PM CST THU MAR 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET...SNOW AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THROUGH 6 PM. * LOCATION...ALONG AND NORTH OF CLANTON TO HEFLIN. * ACCUMULATIONS...OF SLEET UP TO A QUARTER OF AN INCH...WITH MINOR FREEZING RAIN ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 12:16 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 4, 12:16 PM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 PM CST WED MAR 4 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... FORECAST REMAINS LARGELY INTACT EARLY THIS MORNING. SURFACE ANALYSIS REVEALS THE COLD FRONT STRETCHES ROUGHLY LITTLE ROCK TO BOWLING GREEN...WITH A FEW WIND SHIFTS TO THE NORTHWEST NOTED IN NORTHWEST TN THE LAST COUPLE HOURS INDICATING ADVANCEMENT OF THE FRONT. HERE IN CENTRAL ALABAMA...CONDITIONS REMAINED MILD OVERNIGHT. STEADY WINDS HAVE KEPT FOG FROM BECOMING A MAJOR ISSUE. MODELS CONTINUE TO PAINT A WET AND (FOR SOME FOLKS) ICY PICTURE OVER THE NEXT 24 TO 36 HOURS. AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD TO WARM. THE FRONT SHOULD REACH OUR NORTHWEST COUNTIES BETWEEN 21Z AND 00Z...AND REACH I-85 BY 12Z THURSDAY. THERE'S AN INITIAL TEMP DROP ASSOCIATED WITH THE FRONTAL PASSAGE...BUT TEMPS WILL CONTINUE TO STEADILY FALL WELL INTO THE DAY THURSDAY. USING A BLEND OF RAW MODEL TEMP DATA...WE'VE GOT THE FREEZING LINE REACHING MARION COUNTY ABOUT 10Z THURSDAY MORNING...AND ADVANCING AS FAR SOUTH/EAST AS I-59 BY 18Z. MODELS CONTINUE TO SHOW MOISTURE WELL INTO THE COLD POST-FRONTAL AIR... AND A MIX OF RAIN...FREEZING RAIN...AND SLEET APPEARS LIKELY DURING THAT 10Z-18Z TIME FRAME. ONLY CHANGE TO THE WINTER STORM WATCH AREA WILL BE TO ADD BLOUNT COUNTY. THE MODEL DATA WOULD SUGGEST THAT QPF SHOULD BE FAIRLY LOW. BUT LOOKING AT FORECAST SOUNDINGS...I DID NOTICE THAT IF ONE WERE TO LIFT A PARCEL FROM AROUND 800 MB -- OR AT THE WARMEST PART OF THE WARM NOSE -- THERE IS A LITTLE BIT OF INSTABILITY/CAPE. SO THERE IS A CHANCE THAT THERE COULD BE SOME ENHANCED UPDRAFTS WITH HEAVIER PRECIPITATION WITHIN THE OVERALL LIGHTER RAIN PATTERN. IF ONE OF THOSE CONVECTIVE CELLS WERE TO OCCUR WITHIN THE COLDEST (SUB-FREEZING) LOCATIONS...THERE COULD END UP BEING MORE SIGNIFICANT ICING THAN CURRENTLY EXPECTED IN A SMALL AREA. THE PRECIPITATION SHOULD ULTIMATELY MOVE OUT OF THE AREA...IF NOT BY DARK THURSDAY THEN NOT LONG AFTERWARD. VERY COLD CONDITIONS ARE EXPECTED THURSDAY NIGHT...WITH LOWS AS LOW AS THE UPPER TEENS. MODELS CONTINUE TO HAVE BIG TIME PROBLEMS WITH THE PATTERN AFTER THAT...AND FORECAST CONFIDENCE DROPS OFF A CLIFF. /61/ && .AVIATION... 18Z TAF DISCUSSION. EXPECT SOME IMPROVEMENT THROUGH THE MORNING...BUT MVFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY. SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON AND RAIN SHOWERS AHEAD OF AN APPROACHING COLD FRONT WILL AFFECT NORTHERN TERMINALS. WINDS WILL DECREASE SLIGHTLY THIS EVENING AND SHIFT TO THE NORTHWEST TO NORTH. EXPECT A RETURN OF LIFR TO IFR CONDITIONS TONIGHT WITH RAIN REMAINING ACROSS THE NORTH. WENT AHEAD AND ADDED IN FZRA TO THE NORTHERN SITES AFTER 15Z. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 36 37 22 45 27 / 90 80 10 10 0 ANNISTON 40 42 23 46 28 / 80 80 10 10 10 BIRMINGHAM 34 36 22 45 28 / 90 80 10 10 10 TUSCALOOSA 35 37 23 46 29 / 90 80 10 10 10 CALERA 37 39 23 47 29 / 80 80 10 10 10 AUBURN 60 62 31 49 33 / 50 70 20 10 10 MONTGOMERY 51 56 29 51 32 / 50 70 20 10 10 TROY 61 64 32 50 34 / 40 70 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BLOUNT...FAYETTE...LAMAR...MARION... WALKER...WINSTON. &&
Hazardous weather outlook, Mar 4, 3:41 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 AM CST WED MAR 4 2015 ALZ011>015-017>050-051245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 341 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. LOW CLOUDS AND PATCHY DENSE FOG WILL BE POSSIBLE ACROSS CENTRAL ALABAMA THROUGH SUNRISE. ISOLATED VISIBILITIES MAY BE BELOW ONE-HALF OF A MILE AT TIMES. FREEZING RAIN IS POSSIBLE AFTER 3 AM FOR AREAS NEAR AND NORTH OF A LINE FROM VERNON TO JASPER TO ONEONTA. TEMPERATURES WILL DROP TO NEAR OR JUST BELOW FREEZING BY SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ARCTIC AIR WILL CONTINUE PUSHING SOUTHWARD INTO CENTRAL ALABAMA THURSDAY. RAIN WILL TRANSITION TO A MIXTURE OF FREEZING RAIN AND SLEET AND SPREAD SOUTHEAST TO NEAR THE INTERSTATE 59 CORRIDOR BY NOON THURSDAY. THE PRECIPITATION WILL TAPER OFF THROUGH THE AFTERNOON WITH TEMPERATURES NEAR FREEZING. IN ADDITION WINDS WILL BE STRONG DURING THE DAY THURSDAY WITH GENERALLY 15 TO 20 MPH WINDS GUSTING TO 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED LATE TONIGHT THROUGH THURSDAY MORNING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:50 PM CST | Freezing Rain Advisory | BMX | Bibb, Calhoun, Cherokee, Etowah, Greene, Hale and 6 more | 24 hr |
Nearby
Winter Storm Warnings in Alabama, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.